Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fat Loss - Stop therapy for a while?
Mar 26, 2002

I started therapy 4 years ago, with 400 CD4 and a VL of 122K. I took crix/d4t/3tc for 2 years, then I switched to efv/d4t/3tc for convenience (600 CD4, VL undet.). After this switch I started to notice a thinning of my legs, arms and face. The last one is especially disturbing because people started asking what's wrong with me. My doctor, upon my insistance, gave me efv/combivir instead of the previous combination. My last CD4 is of 800 (27) and VL undetectable. I did not gain any fat yet. Do you think I could stop therapy for a while and see if my face gets any better? A friend of mine had a substantial improvment stopping therapy, and he looks much better now. He was able to stay off meds for 8 months before his doctor strongly suggested to go back to therapy. Did you see similar improvments with your patients? Is metformin of any use to regain some fat? Thanks a lot for your help.

Response from Dr. Boyle

Given that both your current and your nadir CD4+ T cell are relatively high (>400), I don't think that it is unreasonable for you to consider stopping therapy for a while and carefully monitoring your CD4 count and clinical status for any evidence that you need to restart. I'm not sure that you will see much improvement in your fat loss, and if you do it will occur very slowly. Metformin has not been shown to help with fat loss, and some recent studies are not encouraging in that respect.



Previous
I can't get my CD count up
Next
A Break from HAART!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement